High Wind, Yoakum
- When
- February 28, 2:15 PM CST
- Where
- Yoakum forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.173, -102.828 (the zone’s center; the record gives no point)
Strong to severe westerly winds impacted the west Texas South Plains region during the afternoon hours of the 28th. This as a strong storm system translated over the Southern Plains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Strong to severe westerly winds impacted the west Texas South Plains region during the afternoon hours of the 28th. This as a strong storm system translated over the Southern Plains. Peak wind gusts were generally in the 45 to 55 mph range, however, one severe gust was measured at the Texas Tech University West Texas Mesonet site near Plains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Feb 28, 11:34 AM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1134 AM CST WED FEB 28 2007 .AVIATION... CYCLOGENESIS ALREADY UNDER WAY ACROSS THE PANHANDLE WITH A TIGHT PRESSURE GRADIENT ACROSS THE KLBB AND KCDS TERMINALS. WILL TAKE UNTIL AROUND 19Z FOR KCDS WINDS TO INCREASE TO AROUND 20 KTS WITH GUSTS TO 30-35 KTS. BLOWING DUST FOR THE LUBBOCK TERMINAL WILL BE AN ISSUE THROUGH THE AFTERNOON WITH VISIBILITIES LIKELY VARYING FROM 3 MILES DOWN TO AROUND 1 MILE. WINDS WILL VERY GRADUALLY DECREASE AFTER SUNSET AT BOTH LOCATIONS AS A PACIFIC BOUNDARY PASSES THROUGH THE AREA THROUGH THE EVENING. A COLD FRONT WILL THEN MOVE INTO THE REGION BY THURSDAY MORNING WITH NORTHWESTERLY WINDS REMAINING ON THE GUSTY SIDE. AN AWW HAS BEEN ISSUED FOR THE KLBB TERMINAL AND WILL BE IN EFFECT UNTIL 01Z FOR SUSTAINED WINDS IN EXCESS OF 30 KNOTS. MAX WINDS AT KLBB WILL BE AROUND 45 KTS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 68 28 55 26 50 / 0 10 0 10 0 TULIA 73 29 54 24 50 / 0 10 0 10 10 PLAINVIEW 73 31 57 26 52 / 0 0 0 0 0 LEVELLAND 73 33 59 25 54 / 0 0 0 0 0 LUBBOCK 74 34 58 27 53 / 0 0 0 0 0 BROWNFIELD 75 34 60 27 55 / 0 0 0 0 0 CHILDRESS 79 40 60 31 55 / 0 10 10 10 10 SPUR 78 40 61 30 55 / 0 0 0 0 0 ASPERMONT 81 45 65 31 56 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>031-033>044. && 18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 557 AM CST WED FEB 28 2007 TXZ021>044-011200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 557 AM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER VERY STRONG WINDS...WARM TEMPERATURES AND A DRY AIRMASS WILL PRODUCE CONDITIONS FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILD FIRES ACROSS THE ENTIRE OUTLOOK AREA. A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 7 PM CST TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14293.